Kentucky, 2019Damaging Wind in Kentucky, June 30, 2019
June 30, 2019 · NWS PAH · 1 event in 1 county or zone
A line of thunderstorms sank southward across northwest Kentucky, producing isolated wind damage. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms sank southward across northwest Kentucky, producing isolated wind damage. The thunderstorm complex moved southward on the east side of a mid-level high centered over Missouri. A warm, moist, and unstable air mass provided a favorable environment for the storms to maintain their intensity into the lower Ohio Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 5:17 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 30, 5:17 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
617 PM CDT Sun Jun 30 2019
.UPDATE...
Issued at 612 PM CDT Sun Jun 30 2019
Updated aviation section for 00z TAF issuance.
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 149 PM CDT Sun Jun 30 2019
There is some convection beginning to fire on the periphery of the
dome of high pressure, well off to our northeast. The north-
northwesterly flow aloft will allow this action to slide south-
southeastwardly during the continuing heat of day hours, which
may yield some westward allowance for diurnally fueled development
as well. As a result, we will have our (mainly) north-northeast
counties with a Pop for the later afternoon/evening hours. This
includes the area under the Day1 Marginal Risk, as such extreme
instability, even lacking any forcing, might produce a damaging
wind threat.
Beyond that, little has changed in the short term portion of the
forecast. We remain high dominated, and heat indices are the
primary daytime hazard, with or without (audible) pops. Monday
should be slightly warmer/drier under the dome, with silent pops,
and a dirtying ridge may lead to a few more clouds, and audible
pops Tuesday. Heat index both days flirt with or exceed 100, but
particularly Monday afternoon.
.LONG TERM...(Wednesday through Sunday)
Issued at 149 PM CDT Sun Jun 30 2019
The upper level ridge and surface high pressure will begin to break
down on Wednesday with the upper level flow becoming more zonal.
This will mean increasing chances for mainly diurnal precipitation.
Southwesterly flow at the surface will keep high temperatures up
around 90 degrees with heat indices flirting with the 100 degree
mark. Sites with fewer clouds could see 100 to 103 degrees on any
given day through Saturday. Sunday will see an increase in cloud
cover slightly limiting afternoon heating.
With a less amplified flow comes opportunities for weak impulses to
move across the area periodically increasing more focused chances
for showers and thunderstorms. While the models disagree on when and
where, have better chance pops for Friday and Saturday into Sunday.
&&
.AVIATION...
Issued at 612 PM CDT Sun Jun 30 2019
Large area of thunderstorms heading south will affect
KMVN/KEVV/KOWB between 01z-06z with heavy rain and gusty winds,
with MVFR cigs/vsbys likely with brief IFR conditions possible.
After this complex dissipates, all sites can expect VFR conditions
with light and variable winds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
AVIATION...RST
Hazardous weather outlook, Jun 30, 5:49 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
649 PM CDT Sun Jun 30 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
649 PM CDT Sun Jun 30 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
A line of strong to severe thunderstorms will move south across
southwest Indiana, southern Illinois, and northwest Kentucky this
evening. Some damaging wind gusts are possible along this line.
Refer to Severe Thunderstorm Watch 472 for more details. The line
is forecast to weaken or dissipate before it reaches southeast
Missouri and the Purchase area of western Kentucky.
Details on continued river flooding can be found by referencing
the latest river flood warnings and statements.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The chance for thunderstorms will increase a bit each day
Wednesday through Sunday, but still should be focused primarily
during the heat of the day. The main thunderstorm hazards look to
be lightning and locally heavy rainfall.
The heat index will top out around 100 degrees each afternoon.
Refer to the latest river flood statements and warnings for
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation has been requested in the Severe Thunderstorm
Watch area.
York
In the hours before
Local storm report, Jun 30, 6:15 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG MOUNT CARMEL 38.42N 87.77W
06/30/2019 WABASH IL 911 CALL CENTER
TREES BLOWN DOWN, INCLUDING ONE ON A HOUSE.
&&
MYLocal storm report, Jun 30, 6:41 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 1 NNE EVANSVILLE 38.00N 87.54W
06/30/2019 M55 MPH VANDERBURGH IN ASOS
MEASURED 55 MPH AT THE EVANSVILLE AIRPORT.
&&
MYLocal storm report, Jun 30, 6:52 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG EVANSVILLE 37.98N 87.54W
06/30/2019 VANDERBURGH IN TRAINED SPOTTER
LARGE TREE LIMBS DOWN ON EAST SIDE OF EVANSVILLE
&&
MYLocal storm report, Jun 30, 6:57 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 5 W DARMSTADT 38.08N 87.67W
06/30/2019 VANDERBURGH IN AMATEUR RADIO
TREE DOWN NEAR BUENTE AND ST. WENDEL ROAD
INTERSECTION.
&&
SPLocal storm report, Jun 30, 7:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND DMG 2 WSW EVANSVILLE 37.98N 87.57W
06/30/2019 VANDERBURGH IN EMERGENCY MNGR
REPORT OF 595 CUSTOMERS WITHOUT POWER IN
VANDERBURGH COUNTY.
&&
SPLocal storm report, Jun 30, 7:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
802 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 1 NE HENDERSON 37.85N 87.57W
06/30/2019 M55 MPH HENDERSON KY TRAINED SPOTTER
MEASURED 55 MPH GUST AT INTERSECTION OF I-69 AND AUDUBON
PARKWAY
&&
MYThunderstorm Wind, Daviess
- When
- June 30, 7:05 PM CST
- Where
- Daviess County, Owensboro
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.770, -87.120
There were scattered reports of downed trees and power lines across the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 30, 20192 deaths · 1 event
- Hail and Damaging Winds in Illinois, June 30, 20191 death · $363,000 · 1.75 in hail · 37 events
- Hail and Damaging Winds in Connecticut, June 30, 20191 death · $31,000 · 1 in hail · 12 events
- Heat in Iowa, June 30, 20191 death · 11 events
- Flash Flooding and Flood in West Virginia, June 30, 2019$1.1 million · 3 events
- Hail and Damaging Winds in New York, June 30, 2019$106,000 · 1 in hail · 34 events
- Damaging Winds in Iowa, June 30, 20194 injured · 87 kt wind · 44 events
- Damaging Winds in North Carolina, June 30, 2019$188,000 · 50 kt wind · 9 events
- Hail and Damaging Wind in Colorado, June 30, 20198 injured · 1.75 in hail · 5 events
- Damaging Winds in Wisconsin, June 30, 2019$98,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Indiana, June 30, 2019$73,000 · 1 in hail · 23 events
- Damaging Winds in Iowa, June 30, 2019$71,000 · 59 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 829064.